top of page

BENZO STORY: Kathy from Windsor, Colorado

Updated: Mar 23, 2023

Summary


Story of benzo withdrawal from a mother who was on Valium for 13 years and has tried a variety of specialists and other treatments to help.

 

Details

  1. Key Topics: Anxiety, Benzos, Dependence, Withdrawal, Valium (diazepam), Doctors, Convulsions, Fluoroquinolone, Surgery, Hydromorphone, Shingles Vaccine, Tai Chi

 

Content Warning


Stories presented on Easing Anxiety may contain triggering content for certain segments of the population. If this is a concern for you, please refrain from reading any further. These stories are provided for informational purposes only and should never be considered medical advice. Opinions stated are those of the author only. See our disclaimer at the bottom of this post for more information.

 

Kathy’s Story


I am 73 and have been on Valium for 13 years.


I was prescribed 5 mg daily for pelvic muscle spasms and pain. They worked well for five years. I got very sick for six months with vertigo then 24/7 nausea. Valium was the only thing that made it tolerable.

I was prescribed Cipro and the rest is a terrible nightmare.

For four of those months I was taking up to 35mg of Valium a day. I had my gallbladder removed and the nausea went away. My doctor told me to go off the Valium 5 mg every other day. I got a bladder infection from such a tight pelvis I couldn’t urinate, sleep, or eat. I was prescribed Cipro and the rest is a terrible nightmare.


Not understanding Valium at all, I thought I was sick for the last eight years of trying to get off Valium. So, have gone to gastroenterologist, neurologist, psychiatrists, autoimmune specialist, pain specialists, naturopathic doctors, therapists, neurofeedback, biofeedback, PT, for my almost daily withdrawal symptoms.


I am on 4 mg daily. I recently had the second Shringrix shingles shot that has dramatically increased my convulsions, which I hadn’t had for almost a year. The last convulsions happened after I went down from 5 mg to 4 mg of Valium. My psychiatrist wanted me to just jump off the 5 mg of Valium to just get it over with. I didn’t take his advice. The convulsions have been so bad that I have taken 1 mg of Ativan three times since October 10.


I was a skier, backpacker, mountain bike rider, white water canoer, masters swimmer, wife, mom, and teacher. I am now pretty much disabled. I hope to try Tai Chi soon.

Valium has taken away my life and many friends.

Valium has taken away my life and many friends. At this point, I don’t know whether to continue the brutal withdrawal or just up my dose. I have too many symptoms to mention and no where to go for help. I am feeling pretty hopeless and a drag on my family.


I had surgery on my sacrum in 2013 and was on hydromorphone for 2 1/2 years and got myself off that opioid in five weeks. I wish Valium was the same and as easy to get off of. I also would love to be in a support group but none exist where I live. I am just wearing out from this horrible drug.


Kathy

 

Share Your Story


We are always looking for new stories to share. Please visit our feedback form if you’d like to share your story with our community. Thank you.

 

Disclaimer


All stories shared on Easing Anxiety are done so with the author’s permission. These stories are provided for informational purposes only and should never be considered medical advice. The views and opinions expressed within are those of the author only, and do not necessarily reflect those of Easing Anxiety or its founder. Stories presented on Easing Anxiety may contain triggering content for certain segments of the population. While provided as an informational resource to our community, some stories may not be beneficial to those who are sensitive to their content. Regarding benzodiazepine withdrawal or BIND, most people can withdraw safely, successfully, and without serious complications if they are informed and have a solid support system. Many of the stories shared on Easing Anxiety are extreme and should not be used to create any expectations of one’s individual experience. Please read the Ashton Manual formore information and work with your doctor. Withdrawal, tapering, or any other change in dosage of benzodiazepines, nonbenzodiazepines (Z-drugs), or any other prescription medication should only be done under the direct supervision of a licensed physician. View our complete disclaimer for more info.

Related Posts

See All

Comments


bottom of page